Alert archive / Nevada / Wind Chill Advisories in 2016
Wind Chill Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind chill advisory at Dec 26, 2016, 5:32 PM PST for White Pine County, Nevada. It took effect at Dec 26, 2016, 10:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2016, 5:32 PM PST (01:32 UTC)
- In effect from
- Dec 26, 2016, 10:00 PM PST
- Expired
- Dec 27, 2016, 9:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232 WWUS45 KLKN 270132 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 532 PM PST MON DEC 26 2016 ...WIND CHILL ADVISORY FOR WHITE PINE COUNTY MONDAY NIGHT AND TUESDAY MORNING... ...ANOTHER NIGHT OF CLEAR SKIES WITH COLD AIR MASS OVERHEAD WILL LEAD TO EXTREMELY COLD TEMPERATURES. DRAINAGE WINDS 10-15 MPH DOWN THE MOUNTAINS IS EXPECTED TO PRODUCE EXTREMELY HAZARDOUS WINDCHILL VALUES... NVZ035-271700- /O.NEW.KLKN.WC.Y.0005.161227T0600Z-161227T1700Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF ELY, RUTH, MCGILL, CONNORS PASS, AND GREAT BASIN NATIONAL PARK 532 PM PST MON DEC 26 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY. * WIND CHILL VALUES...-20F TO -35F WINDCHILL TEMPERATURES ARE EXPECTED TONIGHT. * OTHER IMPACTS...VERY COLD TEMPERATURES WILL RAPIDLY CAUSE HYPOTHERMIA AND CAN LEAD TO FROST BITE AND DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DS
1 follow-up statement
896 WWUS45 KLKN 271633 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 833 AM PST TUE DEC 27 2016 NVZ035-271745- /O.EXP.KLKN.WC.Y.0005.000000T0000Z-161227T1700Z/ WHITE PINE COUNTY- 833 AM PST TUE DEC 27 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES HAVE WARMED ACROSS THE WHITE PINE COUNTY AREA, RESULTING IN WIND CHILLS RISING ABOVE ADVISORY CRITERIA. THEREFORE THE ADVISORY IS BEING ALLOWED TO EXPIRE AT 9AM. IT WILL STILL BE VERY COLD OUTSIDE, TAKE PROPER PRECAUTIONS AND BUNDLE UP BEFORE VENTURING OUTDOORS. $$ DS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 2:22 PM PST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 26, 2:22 PM PST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Elko NV 222 PM PST Mon Dec 26 2016 .SYNOPSIS...Cold tonight with dry conditions prevailing. A storm system will stay mainly north of northern Nevada, with isolated showers north of I-80 for Tuesday, with moderating temperatures for the rest of the week. A winter system is possible for the upcoming weekend with light snow and cold temperatures. && .SHORT TERM...Tonight through Thursday. Mainly sunny skies are evident on satellite this afternoon. The bad news was it did not affect our temperatures much. It was very cold out there and high temperatures struggled to get into the teens in some places. Satellite is showing some high cirrus working southward, which may help to hold up temperatures some for the overnight period. As such, did not go as cold as this morning, but still, some areas will see below zero readings. Tuesday and Tuesday night. A weak frontal system is forecast to push across northern Nevada. Not much in the way of snow is expected, with perhaps a half inch in the valleys of northern Elko county. Otherwise, it will bring some clouds and afternoon highs will rebound some to the upper 20s to upper 30s. Lows will be in the single digits and teens. Wednesday and Thursday. Heights rise a bit during this period as weak ridging builds into the area. Conditions are expected to remain dry with highs in the 30s and lows in the teens. .LONG TERM...Thursday night through Monday. Long term period starts off dry Thursday night across the state but two features are looking to have an impact on the weather for Friday and Saturday. An amplifying trough off the West Coast dropping south and a cutoff low off the southern Cali coast drifting north into southern NV both approach during the day Friday. Expect snow showers for most of the state starting Friday night into Saturday, but moisture will be limited over northern NV. Expect more showers over western and central NV with the cold front meeting up with remnant moisture from the exiting cutoff. Models are in better agreement with location and timing of these features. Another system will impact the west for the end of weekend into early next week. A broad trough sets up over the west coast during the period, bringing snow showers for the silver state. This system is also accompanied by a push of arctic air and breezy conditions as strong cold front is expected to drop south across the region on Sunday. Temps on Friday will be above normal with highs in the upper 30s to lower 40s but drop down into the 20s/30s on the weekend behind the first front and down further into the teens/20s early next week behind the second front. && .AVIATION...VFR conditions at all terminals for the next 24 hours with an increase in mid to high clouds as a weak disturbance clips northern NV. Light winds expected but drainage winds tonight could range 10-15 KTS at KTPH and KELY. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 86/84/84
Nearby
Wind Chill Advisories in Nevada, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.